Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

A New Approach to Point-Pattern Matching

F. Murtagh
Publications of the Astronomical Society of the Pacific
Vol. 104, No. 674 (1992 April), pp. 301-307
Stable URL: http://www.jstor.org/stable/40679862
Page Count: 7
  • Read Online (Free)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
A New Approach to Point-Pattern Matching
Preview not available

Abstract

We describe a new algorithm for matching star lists, given by their two-dimensional coordinates. Such matching should be unaffected by translation, rotation, rescaling, random perturbations, and some random additions and deletions of coordinate couples in one list relative to another. The first phase of the algorithm is based on a characterization of a set of coordinate couples, relative to each individual coordinate couple. In the second phase of the algorithm, the matching of stars in different lists is based on proximity of feature vectors associated with coordinate couples in the two lists. The order of magnitude computational complexity of the overall algorithm is n² for O(n) coordinate couples in the coordinate lists.

Page Thumbnails

  • Thumbnail: Page 
301
    301
  • Thumbnail: Page 
302
    302
  • Thumbnail: Page 
303
    303
  • Thumbnail: Page 
304
    304
  • Thumbnail: Page 
305
    305
  • Thumbnail: Page 
306
    306
  • Thumbnail: Page 
307
    307